Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 271, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 5, 2013, 6:29 PM CDT for Clarke County, Jasper County, Jones County, Mississippi. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2013, 6:29 PM CDT (23:29 UTC)
- Expired
- Jun 5, 2013, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 110 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:40 PM CDT | TSTM WND DMG | 6 Nw Laurel, MS | TREES DOWN ALONG TRACE ROAD NEAR SPRINGHILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2242 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS54 KJAN 052329
SVRJAN
MSC023-061-067-060030-
/O.NEW.KJAN.SV.W.0271.130605T2329Z-130606T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT WED JUN 5 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF QUITMAN...
SOUTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF STRINGER...
JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
* UNTIL 730 PM CDT
* AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF SNELL TO STRINGER MOVING SOUTHEAST AT 25
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SYKES...MOSS AND QUITMAN BY 635 PM CDT...
STAFFORD SPRINGS AND HEIDELBERG BY 640 PM CDT...
DE SOTO AND GOODWATER BY 645 PM CDT...
SANDERSVILLE BY 650 PM CDT...
LAUREL BY 655 PM CDT...
CRANDALL BY 700 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR MISSISSIPPI.
&&
LAT...LON 3189 8847 3184 8867 3182 8894 3155 8894
3144 8915 3144 8925 3178 8941 3180 8940
3181 8932 3188 8932 3223 8865 3223 8843
TIME...MOT...LOC 2330Z 330DEG 20KT 3224 8840 3179 8928
$$
BYB1 follow-up statement
158
WWUS54 KJAN 060003
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CDT WED JUN 5 2013
MSC023-061-067-060030-
/O.CON.KJAN.SV.W.0271.000000T0000Z-130606T0030Z/
JONES MS-JASPER MS-CLARKE MS-
703 PM CDT WED JUN 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN CLARKE...SOUTHERN JASPER AND JONES COUNTIES...
AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF CRANDALL TO SOSO MOVING SOUTHEAST AT 25
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SHUBUTA AND LAUREL BY 710 PM CDT...
MILL CREEK...TUCKERS CROSSING AND ELLISVILLE BY 725 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3180 8932 3186 8931 3215 8844 3189 8847
3184 8867 3182 8894 3155 8894 3144 8915
3144 8925 3159 8932 3177 8940 3179 8940
TIME...MOT...LOC 0003Z 330DEG 20KT 3203 8840 3170 8928
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:46 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 5, 4:46 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 446 PM CDT WED JUN 5 2013 .DISCUSSION... TONIGHT THROUGH THURSDAY NIGHT... A VERY UNSTABLE AND MOIST AIRMASS IS BEING TAPPED BY A MOISTURE CONVERGENCE AXIS SET UP ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY LATE THIS AFTERNOON. THE BOUNDARY IS BEING MAINTAINED BY OUTFLOW FROM AR INTO NWRN MS IN AND AIRMASS CHARACTERIZED BY STEEP MID LEVEL LAPSE RATES AND RICH LOW-LEVEL MOISTURE YIELDING ~3000 J/KG MIXED LAYER CAPE. THIS HAS LED TO SOME STRONG TO SEVERE TSTM ACTIVITY AND LOCALIZED FLOODING AS WELL GIVEN SLOW MOVEMENT OF THE BOUNDARY. STORMS HAVE GRADUALLY ORGANIZED WITH INCREASING MID LEVEL SHEAR AND THIS IS ALLOWING A COLD POOL TO DEVELOP WHICH WILL MOVE EAST AND IGNITE ADDITIONAL THUNDERSTORM ACTIVITY AS WE GO INTO THE EVENING. THE ABUNDANT INSTABILITY AHEAD OF THE BOUNDARY AND AT LEAST SEMI- ORGANIZATION OF STORMS WILL MAINTAIN THE RISK FOR STRONG/SEVERE WIND GUSTS AND HAIL AS WE GO INTO THE EARLY EVENING. THERE IS CONSIDERABLE UNCERTAINTY REGARDING ADDITIONAL TSTM ACTIVITY LATE TONIGHT EARLY THURS MORNING...BUT SOME HIGH-RES GUIDANCE EXPLICITLY INDICATES THAT A CONVECTIVE SYSTEM COULD DEVELOP AND MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA PRIOR TO MORNING IN ASSOCIATION WITH THE UPSTREAM MID LEVEL TROUGH AXIS CURRENTLY MOVING INTO THE SOUTHERN PLAINS. HAVE ACCOUNTED FOR THIS IN THE FORECAST AND CONTINUED THE RISK FOR STRONG TO SEVERE STORMS IN THE GRAPHICS HWO FOR THURSDAY INTO THURSDAY EVENING AS THE FRONT WILL SLOW DOWN OVER THE FORECAST AREA. /EC/ FRIDAY THROUGH NEXT WEDNESDAY...SCATTERED SHOWERS/TSTMS LIKELY ON FRIDAY AS A BOUNDARY MOVES THROUGH WITH A SLIGHTLY DRIER WEEKEND EXPECTED AND NEAR NORMAL TEMPERATURES. SLIGHTLY ABOVE AVERAGE TEMPS IN THE LOW 90S LOOK PROBABLE FOR NEXT WEEK WITH MODEL DIFFERENCES MAKING PRECIP CHANCES A TOUCH TRICKY. OVERALL PATTERN WILL MIGRATE FROM A MODEST S/WV TROUGH OVER THE GREAT LAKES AND EXTENDING AXIS ACROSS THE MID/LOWER MS VALLEY INTO A SUBTLE S/WV NW FLOW TROUGHING REGIME OVER THE WEEKEND TO A WEAKLY AMPLIFIED OMEGA BLOCK PATTERN AS A MODESTLY PROGGED 593DM RIDGE SETS UP OVER S-CNTRL PLAINS BY EARLY NEXT WEEK AND SHIFTS OVER THE REGION BY MID WEEK. 05/00Z GFS VS. 04/12Z EC SHOWED STRONGER MOMENTUM TO WEEKEND BOUNDARY GETTING FARTHER SOUTH NEAR I-10 CORRIDOR AND SLIDING A H7 SUB-TROPICAL RIDGE UNDER THE DEVELOPING H5 S-CNTRL PLAINS RIDGE INDICATING WARMER AND DRIER CONDITIONS FOR THE WEEKEND THROUGH MID WEEK. THE EC HAS BEEN SLOWER AND FARTHER WEST WITH THE RIDGE, LEAVING THE DOOR OPEN FOR POTENTIAL NW FLOW MCS/S WITH SEVERAL APPARENT INDICATIONS IN QPF MASS FIELDS. YET, HAVE TRENDED TOWARDS 00Z GFS GIVEN MUCH BETTER AGREEMENT IN H7 AND H5 ENSEMBLE MEAN/PERTURBATIONS OF HEIGHT FIELDS. LATEST 00Z EC COMING IN HAS SHIFTED H5 RIDGE AXIS FARTHER EAST, HELPING INCREASE CONFIDENCE IN HOTTER/DRIER FORECAST. THIS TREND WILL NEED TO BE MONITORED FOR POTENTIAL NW SURPRISES IF RIDGE IS SLOWER TO BUILD IN. SHOWERS/TSTORMS WILL BE A GOOD BET FRIDAY AHEAD OF THE WEAK BOUNDARY AS ATMOSPHERE DESTABILIZES. IT'S NOT IMPOSSIBLE THAT SOME STORMS COULD BE STRONG BUT THE BEST FORCING LOOKS TO BE EXITING EAST BEFORE BEST AFTN DESTABILIZATION OCCURS. DEEPER MOISTURE SHOULD BE PUSHED FARTHER SOUTH SO WILL ONLY CARRY SLIGHT CHANCE POPS SAT AFTN FOR FAR SOUTH AREAS AS SEA-BREEZE ACTIVITY FLARES UP UNDER PREVAILING NW FLOW. TEMPS SAT MRNG WILL MORE COMFORTABLE AS OF LATE WITH READINGS DOWN IN THE LOW 60S. MOISTURE WILL REBOUND QUICKLY SUNDAY IN RESPONSE TO STRONGER WAVE PASSING NORTH OF THE REGION WITH A HINT OF AN EMBEDDED SMALLER WAVE IN THE NW FLOW OVER THE ARKLAMISS. HAVE INCREASED POPS A TOUCH FOR W/NW AREAS IN PROXIMITY TO WAVE WHILE LEAVING INTACT POPS FOR SOUTH AREAS AS SEA-BREEZE ACTION COMMENCES AGAIN. MONDAY THROUGH WEDNESDAY WILL START TO FEEL MORE LIKE SUMMER AS HIGHS REACH INTO THE LOW 90S WITH A FEW SPOTS POSSIBLY IN THE MID 90S AS THE H7-5 RIDGE ATTEMPTS TO BUILD IN OVER THE ARKLAMISS. TEMPERED TEMPS 1-2F DOWN WITH THE POTENTIAL OF RIDGE NOT BUILDING IN AS FAST AS GFS ADVERTISED VS. EC AND INCREASED POPS BY 5% TO CARRY SOME POTENTIAL FOR NW CONVECTION DEPENDING ON WHERE THE UNCAPPED, DEEPER MOISTURE GRADIENT, AND SUBTLE S/WV TROUGHING TRAIN SETS UP ALONG A NW/SE AXIS NEARBY. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 87 69 87 / 47 68 58 23 MERIDIAN 68 89 69 88 / 36 60 67 39 VICKSBURG 71 88 67 87 / 53 73 47 16 HATTIESBURG 70 90 71 90 / 33 46 49 38 NATCHEZ 70 87 69 87 / 36 63 44 13 GREENVILLE 72 87 67 85 / 64 62 33 11 GREENWOOD 71 86 67 85 / 62 65 42 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 5, 1:08 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 108 PM CDT WED JUN 5 2013 ARZ074-075-LAZ007>009-015-MSZ018-019-025>037-040>042-061815- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- ISSAQUENA-SHARKEY-YAZOO- 108 PM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAPABLE OF PRODUCING LOCALIZED FLOODING. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP AGAIN THURSDAY AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY RISKS WILL BE 50 TO 60 MPH WINDS AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN THURSDAY. LAZ016-023>026-MSZ038-039-043>066-072>074-061815- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 108 PM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP AGAIN THURSDAY AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY RISKS WILL BE 50 TO 60 MPH WINDS AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Special weather statement, Jun 5, 4:33 PM CDT, 1 hour 56 minutes before
MSZ073-052205-
LAMAR MS-
433 PM CDT WED JUN 5 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT WED JUN 5 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF SUMRALL AT 433 PM
CDT...MOVING NORTHEAST AT 15 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN LAMAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3131 8966 3141 8966 3143 8964 3143 8945
3135 8945 3135 8943 3134 8942 3123 8955
TIME...MOT...LOC 2133Z 221DEG 12KT 3136 8956
BKSpecial weather statement, Jun 5, 4:33 PM CDT, 1 hour 56 minutes before
MSZ037>039-044>046-052235-
ATTALA MS-WINSTON MS-NOXUBEE MS-NESHOBA MS-LEAKE MS-KEMPER MS-
433 PM CDT WED JUN 5 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT WED JUN 5 2013
...GUSTY THUNDERSTORMS PUSHING SOUTH THROUGH EASTERN MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 15 MILES EAST OF
COOKSVILLE TO RENFROE AT 433 PM CDT...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN KEMPER...NORTHEASTERN LEAKE...NESHOBA...SOUTHERN NOXUBEE...
SOUTHERN WINSTON AND EXTREME SOUTHEASTERN ATTALA COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3258 8838 3257 8844 3258 8900 3291 8966
3300 8834
TIME...MOT...LOC 2133Z 301DEG 29KT 3297 8809 3287 8946
BYBSpecial weather statement, Jun 5, 4:38 PM CDT, 1 hour 51 minutes before
MSZ048-053-054-059-061-052240-
JEFFERSON MS-HINDS MS-FRANKLIN MS-COPIAH MS-CLAIBORNE MS-
438 PM CDT WED JUN 5 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT WED JUN 5 2013
...SLOW MOVING LINE OF STRONG THUNDERSTORMS OVER PORTIONS OF
SOUTHERN MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF
BYRAM TO MCNAIR AT 438 PM CDT...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN CLAIBORNE...NORTHWESTERN COPIAH...NORTHWESTERN
FRANKLIN...SOUTHEASTERN HINDS AND EASTERN JEFFERSON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3157 9116 3163 9116 3163 9119 3225 9039
3230 9032 3229 9018 3225 9020 3220 9019
3215 9026 3215 9024 3211 9025 3211 9023
3208 9023 3160 9086 3154 9093
TIME...MOT...LOC 2138Z 278DEG 3KT 3223 9029 3163 9107
BYBSpecial weather statement, Jun 5, 4:51 PM CDT, 1 hour 38 minutes before
MSZ073-052220-
LAMAR MS-
451 PM CDT WED JUN 5 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT WED JUN 5 2013
...STRONG THUNDERSTORM JUST WEST OF PURVIS...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF PURVIS AT 451 PM
CDT...MOVING NORTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3105 8960 3129 8959 3127 8935 3121 8935
3103 8939
TIME...MOT...LOC 2151Z 186DEG 5KT 3113 8948
BYBSpecial weather statement, Jun 5, 5:25 PM CDT, 1 hour 4 minutes before
MSZ044>046-048>052-055>057-052325-
SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-NEWTON MS-NESHOBA MS-LEAKE MS-
LAUDERDALE MS-KEMPER MS-JASPER MS-HINDS MS-
525 PM CDT WED JUN 5 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT WED JUN 5 2013
...LINE OF GUSTY THUNDERSTORMS PRODUCING HEAVY RAIN SLOWLY ADVANCING
SOUTHEAST ACROSS PORTIONS OF CENTRAL AND EASTERN MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF
ELECTRIC MILLS TO 3 MILES SOUTHEAST OF BYRAM AT 524 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN HINDS...NORTHWESTERN JASPER...KEMPER...
LAUDERDALE...EXTREME SOUTHEASTERN LEAKE...SOUTHERN NESHOBA...
NEWTON...RANKIN...SCOTT...NORTHWESTERN SIMPSON AND NORTHERN SMITH
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3243 8840 3181 9015 3188 9014 3203 9025
3208 9023 3218 9039 3292 8835
TIME...MOT...LOC 2224Z 336DEG 13KT 3281 8839 3216 9022
BYBSpecial weather statement, Jun 5, 6:25 PM CDT, 4 minutes before
MSZ055>058-063>066-060025-
SMITH MS-SIMPSON MS-LAWRENCE MS-JONES MS-JEFFERSON DAVIS MS-JASPER MS-
COVINGTON MS-CLARKE MS-
625 PM CDT WED JUN 5 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT WED JUN 5 2013
...LINE OF STRONG THUNDERSTORMS ADVANCING INTO SOUTHEASTERN
MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 5 MILES NORTHEAST
OF SNELL TO 4 MILES WEST OF PRENTISS AT 625 PM CDT...MOVING
SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CLARKE...COVINGTON...SOUTHERN JASPER...JEFFERSON DAVIS...
JONES...EAST CENTRAL LAWRENCE...SOUTHEASTERN SIMPSON AND SOUTHEASTERN
SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3188 8848 3182 8894 3143 8895 3143 8982
3139 8982 3139 8985 3163 9008 3223 8868
3222 8843
TIME...MOT...LOC 2325Z 321DEG 26KT 3223 8843 3159 8991
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:26 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 49 min |
| Jun 5, 12:35 PM CDT | Flash Flood Warning | JAN | Leflore, Sunflower | 115 min |
| Jun 5, 12:39 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 51 min |
| Jun 5, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 51 min |
| Jun 5, 12:59 PM CDT | Flash Flood Warning | JAN | Washington | 2 hr |
| Jun 5, 1:17 PM CDT | Special Weather Statement | JAN | Clay | 33 min |
| Jun 5, 1:21 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 39 min |
| Jun 5, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 40 min |
| Jun 5, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 40 min |
| Jun 5, 1:49 PM CDT | Flash Flood Warning | JAN | Grenada | 116 min |
| Jun 5, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 48 min |
| Jun 5, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 42 min |
| Jun 5, 2:11 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 49 min |
| Jun 5, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 48 min |
| Jun 5, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 45 min |
| Jun 5, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 38 min |
| Jun 5, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 49 min |
| Jun 5, 2:49 PM CDT | Special Weather Statement | JAN | Lowndes | 46 min |
| Jun 5, 3:03 PM CDT | Special Weather Statement | JAN | Choctaw, Clay, Oktibbeha | 42 min |
| Jun 5, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 51 min |
| Jun 5, 3:26 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Jun 5, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 47 min |
| Jun 5, 3:52 PM CDT | Special Weather Statement | JAN | Attala | 43 min |
| Jun 5, 4:05 PM CDT | Special Weather Statement | JAN | Rankin | 45 min |
| Jun 5, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 65 min |
| Jun 5, 4:33 PM CDT | Special Weather Statement | JAN | Lamar | 32 min |
| Jun 5, 4:38 PM CDT | Special Weather Statement | JAN | Jefferson | 62 min |
| Jun 5, 4:51 PM CDT | Special Weather Statement | JAN | Lamar | 29 min |
| Jun 5, 5:11 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Jun 5, 5:25 PM CDT | Special Weather Statement | JAN | Kemper, Lauderdale, Newton, Rankin, Scott, Simpson | 60 min |
| Jun 5, 6:25 PM CDT | Special Weather Statement | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones | 60 min |
| Jun 5, 6:39 PM CDT | Flash Flood Warning | JAN | Jones | 2 hr |
| Jun 5, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 59 min |
| Jun 5, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.